Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 64, NWS Little Rock, AR

December 17, 200111 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 17, 2001, 12:37 AM CST for 11 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2001, 12:37 AM CST (06:37 UTC)
Expired
Dec 17, 2001, 4:30 AM CST
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FNUS54 KLZK 170640
FFWLIT
ARC001-011-013-025-041-043-069-079-085-095-117-171030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 AM CST MON DEC 17 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PRAIRIE COUNTY IN CENTRAL ARKANSAS
  LONOKE COUNTY IN CENTRAL ARKANSAS
  MONROE COUNTY IN EASTERN ARKANSAS
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
  LINCOLN COUNTY IN SOUTHEAST ARKANSAS
  DESHA COUNTY IN SOUTHEAST ARKANSAS
  CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  CALHOUN COUNTY IN SOUTHWEST ARKANSAS
  DREW COUNTY IN SOUTHEAST ARKANSAS
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 430 AM CST

* AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LARGE AREA OF LIGHT TO MODERATE RAINFALL OVER MUCH OF 
  EAST-CENTRAL AND SOUTHEAST ARKANSAS. WITH ALREADY SATURATED   
  GROUNDS ACROSS THE AREA...FLASH FLOODING WILL BE LIKELY AND   
  CONTINUE THROUGH THE EARLY MORNING HOURS. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 10:00 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 16, 10:00 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST SUN DEC 16 2001

...UPDATE PLANNED FOR THIS EVENING...

HYDRO CONCERNS THE HEADLINE TONIGHT WITH NUMEROUS WARNINGS IN
EFFECT. WE HAVE RECEIVED NUMEROUS REPORTS OF STREET FLOODING
..IMPASSABLE ROADS WITH RESCUE ATTEMPTS UNDERWAY. WILL CONTINUE THE
WARNINGS THROUGH MID MORNING.

A QUICK LOOK AT THE NEW MODELS SHOW THE CURRENT FORECAST LOOKS GOOD.
LOW PRESSURE IN EXTREME NORTHEAST TEXAS HEAD INTO SOUTHERN ARKANSAS
OVERNIGHT...MOVING FROM TEXARKANA TO AROUND MEMPHIS. WIDESPREAD RAIN
WILL CONTINUE NORTH OF THE LOW...WITH SHOWERS/THUNDERSTORMS FARTHER
SOUTH. SOME OF THE STORMS COULD BE SEVERE OVER THE SOUTHEAST.
TORNADO WATCH IN EFFECT FOR THE SOUTHEAST.

UPDATES WILL BE TO CLEAN UP WORDING AND FRESHEN ACCORDINGLY.

LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE
      ROCK COUNTY WARNING AREA...
      ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69

      ...FLASH FLOOD WARNINGS MOST OF CENTRAL AND NORTHERN LITTLE
         ROCK COUNTY WARNING AREAS...

      ...TORNADO WATCH PART OF SOUTHEAST ARKANSAS THRU 3 AM...

In the hours before

Special weather statement, Dec 16, 10:00 PM CST, 2 hours 37 minutes before
ARZ047-055>057-062>069-170900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST SUN DEC 16 2001

...TORNADO WATCH IN EFFECT FOR SOUTHEAST ARKANSAS UNTIL 3 AM MONDAY
MORNING...

A TORNADO WATCH HAS BEEN ISSUED THROUGH 3 AM FOR PARTS OF SOUTHEAST
ARKANSAS...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTHEAST ARKANSAS...
CLEVELAND...CALHOUN..BRADLEY...DREW...LINCOLN...DESHA AND ARKANSAS.

PERSONS IN THESE COUNTIES SHOULD CONTINUE TO MONITOR WEATHER
CONDITIONS CLOSELY. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS COULD BE ACTIVATED IF SEVERE WEATHER MATERIALIZES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER
THREAT.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS THE AREA THOUGH
TONIGHT.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 6:00 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Newton, Polk, Pope and 3 more4 hr
Dec 16, 6:00 PM CSTFlash Flood WarningLZKGarland, Johnson, Logan, Montgomery, Newton, Polk and 4 more4 hr
Dec 16, 6:45 PM CSTFlash Flood WarningLZKClark, Dallas, Garland, Grant, Hot Spring4 hr
Dec 16, 7:30 PM CSTFlash Flood WarningLZKBaxter, Boone, Marion4 hr
Dec 16, 8:07 PM CSTFlash Flood WarningLZKFulton3 hr
Dec 16, 8:13 PM CSTFlash Flood WarningLZKPulaski, Saline3 hr
Dec 16, 9:00 PM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Independence, Izard, Jackson and 7 more6 hr
Dec 16, 9:59 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Newton, Pike, Polk and 4 more5 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.